I have become physically dependent on Tramadol over the past 5 years. My original doctor gave it to me for what was later discovered to be a simple headache caused by having mono. Anyway here I am today and I take 9 pills of 50mg twice a day (separated by at least 6 hours).
I need advice on how to get off or get down to a much lower dosage but I have no health insurance and when I have tried to quit I get various withdrawal symptoms; insomnia, fatigue/weakness, stomach problems and an odd electric tingling that pulsates throughout my body when I attempt sleep.
As of now I currently take Ambien 10mg for sleep, Clonazepam 1.5mg for anxiety and Celexa 20mg for depression. I have about 110 Tramadol left and I think there is no time like the present to taper off and make my body adjust to a life without Tramadol. I would like to know the best methods of handling this and I already have started a taper method but any advice is helpful.
Hi roze, welcome to the forum. You will find lots of advice and support here. Are you currently getting the Trams from a doctor? Trams should definately be tapered down. If you quit cold turkey, you will experience the symptoms you've described, plus there is a risk of seizures. We can not provide specific taper schedules here, but is it best to have your doctor help you. Otherwise slow and steady is the key. If you search under the word Tramadol, you will find posts with lots of great information. I do not have personal experience with Trams, but a lot people here do. Stick around and keep posting. Take care,
I have detoxed at home, alone. Oh several Opiate family meds.
Tramadol will be the easiest (not easy sorry) pills to get over. I say that because I cold Turkey on some I DO NOT EVER ADVISE COLD TURKEY! Tapering is hard. Cause u know where ur pills are! It is going to take strong mental thoughts, gotta make up your mind that u don't NEED it. Yes its gonna hurt a little. Its like this " we can't stay Up all the time, for what goes up must eventually come Down. You can do that. Do u feel that u can? A yes answer is the first step...to freedom! Wishing u well!
I've been told by my dr that you cannot quit tramadol safely without tapering. You'll have to seek a drs advice on a safe taper, but it's worth it. You could even try calling a pharmacy? I know it's going to be hard but it will all be worth it. We are all fighting the same fight. Hang in there!!!!! You can do this.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.